Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 15, NWS Lubbock, TX

December 29, 201324 counties in Texas

NWS Lubbock, TX issued this wind advisory at Dec 29, 2013, 4:57 AM CST for 24 counties in Texas. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2013, 4:57 AM CST (10:57 UTC)
Expired
Dec 29, 2013, 12:00 PM CST
In force
7 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 11:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 11.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2535 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

934 
WWUS74 KLUB 291057
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
457 AM CST SUN DEC 29 2013

TXZ021>044-291800-
/O.NEW.KLUB.WI.Y.0015.131229T1057Z-131229T1800Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
457 AM CST SUN DEC 29 2013

...WIND ADVISORY IN EFFECT UNTIL NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. 

* TIMING...STRONG WINDS BEHIND A COLD FRONT THIS MORNING WILL
  GRADUALLY DECREASE THROUGH THE LATE MORNING AND AFTERNOON HOURS.

* WINDS...SUSTAINED FROM THE NORTH AT 25 TO 35 MPH...WITH GUSTS
  TO 50 MPH.

* IMPACTS...THE STRONG WINDS WILL MAKE DRIVING
  DIFFICULT...ESPECIALLY ON EAST TO WEST ORIENTED ROADWAYS. IN
  ADDITION...THE WINDS MAY KICK UP PATCHY BLOWING DUST DOWNWIND OF
  OPEN FIELDS AND CONSTRUCTION SITES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 35 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 3:46 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Dec 29, 3:46 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
346 AM CST SUN DEC 29 2013

.SHORT TERM...
CANADA IS IN THE SHARING MOOD THIS MORNING...SENDING A THRUST OF
MUCH COLDER ACROSS THE PLAINS AND THE MIDWEST. A 1038 MB SURFACE
HIGH WAS SPILLING FROM SOUTHERN SASKATCHEWAN AND MANITOBA INTO NORTH
DAKOTA AND MONTANA...WITH THE LEADING EDGE OF THE AIR MASS CURRENTLY
ADVANCING THROUGH THE SOUTHERN PANHANDLE AND NORTHWEST SOUTH PLAINS
AS OF 09Z. A TIGHT PRESSURE GRADIENT AND SIZABLE PRESSURE RISES
/CLIMBING TO 5-9 MB PER 3 HOURS/ BEHIND THE FRONT WERE FUELING
STRONG NORTH WINDS. POST-FRONTAL WINDS SUSTAINED AT 25-30 MPH WITH
GUSTS TO 45 MPH WERE COMMON...WITH A FEW LOCATIONS IN THE PANHANDLE
PUSHING INTO WIND ADVISORY LEVELS /SUSTAINED AT 31-39 MPH/ WITH
GUSTS RECORDED AS HIGH AS 53 MPH AT THE WTM UMBARGER STATION. THIS
FRONT WILL CONTINUE TO RACE SOUTH AND SHOULD CLEAR THE ENTIRE CWA BY
AROUND 12Z...WITH THE STRONG NORTHERLY WINDS ENVELOPING THE AREA.
NOT SURE QUITE HOW WIDESPREAD ADVISORY LEVEL WINDS WILL BE THROUGH
THE EARLY MORNING HOURS...BUT SUSTAINED WINDS OF 25-30 MPH WILL BE
COMMONPLACE. WE WILL CONTINUE TO MONITOR OBSERVATIONS AND TRENDS
WITH THE WINDS AND MAY END UP ISSUING A WIND ADVISORY YET...BUT WE
WILL HOLD OFF ATTM. REGARDLESS...WINDS WILL GRADUALLY DECREASE
THROUGH THE LATE MORNING AND AFTERNOON HOURS AS THE PRESSURE
GRADIENT RELAXES.

IN ADVANCE OF THE FRONT...SUFFICIENT LOW-LEVEL MOISTURE WAS IN PLACE
ACROSS THE EXTREME SOUTHEAST PANHANDLE...ROLLING PLAINS AND FAR
SOUTHEAST SOUTH PLAINS TO ALLOW FOR AREAS OF FOG...LOCALLY
DENSE...TO FORM. THIS FOG WILL PERSIST FOR SEVERAL MORE HOURS BUT
WILL QUICKLY BE SCOURED OUT AS THE FRONT MOVES THROUGH.
HOWEVER...LOW CLOUDS WILL RAPIDLY FILL IN BEHIND THE FRONT AND THE
LOW-LEVEL FORCING COULD EVEN BE SUFFICIENT TO SQUEEZE OUT A LITTLE
DRIZZLE OR FREEZING DRIZZLE THIS MORNING IN THE ROLLING
PLAINS...THOUGH ANY PRECIPITATION SHOULD BE INCONSEQUENTIAL. THE
CLOUD COVER AND STRONG COLD AIR ADVECTION BEHIND THE FRONT WILL KEEP
TEMPERATURES CHILLY TODAY...WITH AFTERNOON READINGS STRUGGLING IN
THE LOWER TO MIDDLE 30S. LOW-LEVEL CLOUDINESS WILL GRADUALLY CLEAR
FROM NORTHWEST TO SOUTHEAST THROUGH THE DAY TODAY...BUT APPROACHING
TROUGHINESS ALOFT WILL KEEP MID AND HIGH LEVEL CLOUDINESS OVER THE
AREA...BEFORE GRADUALLY CLEARING FROM WEST TO EAST TONIGHT. THE
CLEARING SKIES COUPLED WITH WINDS BECOMING LIGHT AS THE SURFACE
RIDGE AXIS SETTLES ACROSS THE REGION WILL CULMINATE IN A COLD NIGHT.
LOWS WILL DIP DOWN INTO THE TEENS FOR MOST/ALL OF THE FA BY EARLY
MONDAY.

&&

.LONG TERM...
NO MAJOR ADJUSTMENTS WERE REQUIRED TO THE EXTENDED PERIOD THIS
MORNING. TEMPS ARE STILL EXPECTED TO REBOUND PRETTY QUICKLY AFTER
THE CHILLY SUNDAY WITH HIGHS JUMPING ABOUT 10-15 DEGREES MONDAY AND
THEN ADDING ANOTHER 10 OR SO ON TUESDAY. ANOTHER SHORTWAVE
SHUFFLING THROUGH THE CENTRAL AND NRN PLAINS ON WEDNESDAY WILL
PUSH ANOTHER COOL SURFACE RIDGE SWD. MED-RANGE GUIDANCE CONTINUES
TO STRUGGLE WITH THE TIMING THE LEADING EDGE OF THIS SURGE AS IT MOVES
INTO OUR AREA...THE CONSENSUS NOW APPEARS TO SUPPORT A SLOWER
FROPA AND WARMER TEMPS FOR NEW YEAR/S DAY. MEX MOS HAS JUMPED INTO
THE 60S FOR LBB AND CDS BUT WE ARE PLAYING IT A BIT MORE
CONSERVATIVE AT THIS TIME. IN EITHER CASE...IT SHOULD BE COOLER ON
THURSDAY AS THE SFC RIDGE BRIEFLY BUILDS INTO WEST TEXAS...BEFORE
EXITING QUICKLY AS PROGRESSIVE FLOW PATTERN FAVORS RE-ESTABLISHMENT
OF LEE TROUGHING BY FRIDAY. LATE IN THE WEEKEND...PROGS TEND TO
FAVOR THE UPPER RIDGE ON THE WEST COAST RETROGRADING INTO THE ERN
PACIFIC AS THE NEXT TROUGH ADVANCES INTO THE INTER-MOUNTAIN WEST.
THIS SYSTEM IS UNLIKELY TO DIG FAR ENOUGH SOUTH TO BRING US ANY
CHANCE OF SIGNIFICANT PRECIPITATION BUT MAY OPEN THE DOOR FOR
ANOTHER POLAR FRONT TO HEAD SOUTH THROUGH THE HIGH PLAINS EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        31  15  49  19  59 /  10   0   0   0   0
TULIA         31  14  49  19  59 /  10   0   0   0   0
PLAINVIEW     32  15  49  20  59 /  10   0   0   0   0
LEVELLAND     35  19  51  23  59 /  10   0   0   0   0
LUBBOCK       34  19  51  24  59 /   0   0   0   0   0
DENVER CITY   36  17  51  24  58 /   0   0   0   0   0
BROWNFIELD    36  19  51  23  59 /   0   0   0   0   0
CHILDRESS     33  18  48  23  60 /  10   0   0   0   0
SPUR          33  18  49  24  59 /  10   0   0   0   0
ASPERMONT     34  16  49  25  60 /  10   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

23/33
Hazardous weather outlook, Dec 28, 3:19 PM CST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CST SAT DEC 28 2013

TXZ021>044-292130-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
319 PM CST SAT DEC 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF FOG ARE POSSIBLE IN THE CENTRAL AND EASTERN ROLLING
PLAINS EARLY SUNDAY MORNING IN ADVANCE OF A STRONG COLD FRONT. THE
FRONT WILL BRING MUCH COLDER TEMPERATURES TO THE REGION ON
NORTHERLY WINDS SUSTAINED AT 25 TO 35 MPH...WITH GUSTS TO 50 MPH
IMMEDIATELY IN ITS WAKE EARLY SUNDAY MORNING. BRIEF POCKETS OF
BLOWING DUST WILL ALSO BE POSSIBLE ALONG THE LEADING EDGE OF THE
COLD FRONT AND A FEW AREAS OF LIGHT FREEZING DRIZZLE ALSO COULD
DEVELOP MAINLY OVER THE ROLLING PLAINS EARLY SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY AFTERNOON THROUGH FRIDAY
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME AFT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.